MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-FT18
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Compatibility Problem (2960); Incorrect Device Or Component Shipped (2962)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The guide wire was discarded by the facility and an exact root cause could not be determined.The lot number was initially unknown, but an internal review for this customer identified that the previous two orders of 0.018" flextip guide wires were lot number 156032.A review of lot number 156032 identified that a recall had been initiated for an incorrectly packaged 0.014" flextip guide wire in an 0.018" flextip guide wire package.This is the same issue as mdr 3004742232-2017-00034.(b)(4).
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, an abbott nav6 embolic protection device slid off the end of a csi 0.018" viperwire guide wire when removing it from the patient.The physician successfully completed atherectomy, but it was noted that the distal tip of the oad was being brought into contact with the filter during treatment.When the physician attempted to retrieve the filter with the guide wire, he was unsuccessful.The viperwire guide wire was removed from the patient and the physician was then able to retrieve the filter with a snare device.The patient status remained stable throughout the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key6447444
Report Number3004742232-2017-00035
Device Sequence Number1042775
Product Code MCW
UDI-Device Identifier10852528005329
UDI-Public(01)10852528005329(17)180228(10)156032
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberVPR-GW-FT18
Device Catalogue NumberVPR-GW-FT18
Device Lot Number156032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2017
Initial Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;